Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 8, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Mar 2, 2007, 3:10 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 3, 2007, 2:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 3:10 AM MST (10:10 UTC)
- In effect from
- Mar 3, 2007, 2:00 AM MST
- Expired
- Mar 3, 2007, 3:13 PM MST
- In force
- 13 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 021010 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 310 AM MST FRI MAR 2 2007 .UPPER LEVEL WINDS WILL INCREASE AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE AREA LATE TONIGHT AND SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. MTZ065-021900- /O.NEW.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 310 AM MST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-021900- /O.NEW.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 310 AM MST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS75 KBYZ 021542 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 842 AM MST FRI MAR 2 2007 .UPPER LEVEL WINDS WILL INCREASE AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE AREA LATE TONIGHT AND SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. MTZ065-030000- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 842 AM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON AREA. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-030000- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 842 AM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 022209 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 309 PM MST FRI MAR 2 2007 .LOW PRESSURE WILL DEEPEN OVER SOUTHERN CANADA LATE TONIGHT AND SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. MTZ065-030600- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 309 PM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-030600- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 309 PM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 030602 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1102 PM MST FRI MAR 2 2007 .LOW PRESSURE WILL DEEPEN OVER SOUTHERN CANADA LATE TONIGHT AND SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. MTZ065-031500- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1102 PM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-031500- /O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1102 PM MST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 031031 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 331 AM MST SAT MAR 3 2007 .LOW PRESSURE ALONG THE FRONT RANGE WILL PRODUCE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. MTZ065-031900- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 331 AM MST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE TODAY. AS OF 330 AM...GUSTS TO 53 MPH HAD BEEN NOTED IN THE LIVINGSTON AREA. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. $$ MTZ066-031900- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 331 AM MST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS HAVE PICKED UP IN THE NYE AREA EARLY THIS MORNING WITH GUSTS UP TO 50 MPH. THE WINDS WILL CONTINUE TO INCREASE... REACHING 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH THE DAY. THE WIND IS EXPECTED TO DECREASE THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 031639 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 939 AM MST SAT MAR 3 2007 .LOW PRESSURE ALONG THE FRONT RANGE WILL PRODUCE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS. MTZ065-040100- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 939 AM MST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TODAY. THE WINDS WILL DIMINISH THIS EVENING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$ MTZ066-040100- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 939 AM MST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE DAY. THE WINDS WILL DIMINISH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 032213 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 313 PM MST SAT MAR 3 2007 MTZ065-066-032315- /O.CAN.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 313 PM MST SAT MAR 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE AFTERNOON AND NIGHT. EXPECT WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:06 PM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 1, 10:06 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1006 PM MST THU MAR 1 2007
.SHORT TERM...VALID FOR FRI AND SAT...
UPDATE TO ZFP AND WRKAFP. BAND OF SNOW ON RADAR HAS BEEN FAIRLY
PERSISTENT OVER WESTERN BIG HORN COUNTY. CALLS TO SPOTTERS UNDER
THE BAND INDICATED SNOWFALL AMOUNTS WERE AROUND A HALF INCH. BAND
WAS DUE TO CONVERGENCE ALONG FRONTAL BOUNDARY AND LIFT FROM
APPROACHING SHORTWAVE. MODELS WERE A LITTLE TOO FAR W WITH THE
BEST OMEGA THIS EVENING. SPOTTY SNOW SHOWERS WERE ALSO OCCURRING
OVER E MT AND W MOUNTAINS PER OBSERVATIONS AND RADAR IMAGERY. THE
STRONG SHORTWAVE OVER W MT WILL CONTINUE PRODUCING SNOW SHOWERS
OVER THE W MOUNTAINS OVERNIGHT SO HIGH POPS IN GOOD SHAPE THERE.
AREAS OF LIGHT SNOW NW OF THE FORECAST AREA...AROUND GREAT
FALLS...WILL MOVE S INTO THE W ZONES OVERNIGHT SO WENT WITH 40
POPS WEST. INCREASED POPS IN VICINITY OF THE SNOW BAND OVER BIG
HORN AND SHERIDAN COUNTIES. STRONG LIFT WILL CONTINUE INTO FRI
MORNING OVER BIG HORNS. COMBINATION OF LIFT AND UNSTABLE AIRMASS
WILL BRING SEVERAL MORE INCHES OF SNOW TO THIS AREA THROUGH 18Z
FRI. AREA ALREADY RECEIVED 5-6 INCHES SINCE THU MORNING. EXTENDED
SNOW ADVISORY OVER BIG HORNS THROUGH 18Z FRI. LIFT WILL NOT BE
VERY STRONG OVER LOWER ELEVATIONS OF SHERIDAN COUNTY SO KEPT
AMOUNTS UNDER ADVISORY CRITERIA. KEPT 20-30 PERCENT POPS E WHERE
WEAK SHORTWAVE ENERGY WILL MOVE SOUTH ACROSS THE AREA PRODUCING
SPOTTY SNOW SHOWERS. LOWERED TEMPERATURES NE WHERE TEMPS WERE
APPROACHING FORECAST MINS. ARTHUR
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
UPPER RIDGE THAT SETTLES IN OVER THE AREA ON SUNDAY TO BE THE
DOMINANT WEATHER FEATURE IN THE EXTENDED THOUGH MODELS DIFFER
SLIGHTLY ON HOW STRONG THE RIDGE WILL BE THROUGH THE MIDDLE OF
NEXT WEEK. GFS MODEL PROVIDES A FLATTER RIDGE SOLUTION THAT THE
EUROPEAN MODEL WHICH ONLY RESULTS IN THE GFS INDICATING SLIGHTLY
COOLER TEMPERATURES THAN THE EUROPEAN. HAVE OPTED TO SIDE WITH THE
SLIGHTLY WARMER EUROPEAN AND CONTINUE TO LEAN ON FORECAST
TEMPERATURES ABOVE GUIDANCE FOR THE PERIOD AS THE GFS MODEL OVER
THE LAST SEVERAL RUNS HAS BEEN TRENDING TOWARD THE EUROPEAN MODEL
EARLY IN THE EXTENDED. STRONGER UPPER RIDGE THROUGH THE
PERIOD...OR FLATTENED FLOW WILL BOTH RESULT IN A MOSTLY DRY AIR
MASS BEING IN PLACE FOR MUCH OF THE EXTENDED. CONTINUED TREND OF
DRYING OUT THE EASTERN ZONES AND TRIMMED BACK POPS IN THE WESTERN
ZONES FROM MONDAY ON. MACZKO
&&
.AVIATION...
SNOW SHOWER ACTIVITY WILL CONTINUE ACROSS THE AREA OVERNIGHT. THE
CONVECTIVE NATURE OF THE SNOW SHOWERS IS RESULTING IN AREAS OF
MVFR CONDITIONS AND LOCALIZED IFR CONDITIONS BENEATH THE
STRONGEST SHOWERS. WITH THE SHOWER ACTIVITY ALIGNED IN BANDS FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA AND FOCUSING ON THE PRYOR
AND BIG HORN MOUNTAINS...EXPECT MOUNTAIN OBSCURATION TO REMAIN
OVERNIGHT. MOUNTAINS WILL ALSO BE FREQUENTLY OBSCURED OVERNIGHT
IN THE BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS AS LINGERING
LIGHTER SNOW SHOWER ACTIVITY CONTINUES THERE OVERNIGHT AND EARLY
FRIDAY. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 016/031 021/045 030/052 034/050 033/053 031/051 028/049
62/J 00/B 00/B 00/B 00/B 02/R 21/B
LVM 006/028 019/042 031/049 033/051 030/049 030/047 028/048
70/B 00/N 00/B 01/B 22/R 22/R 22/R
HDN 015/031 015/045 024/052 028/051 027/054 026/052 026/052
63/J 00/B 00/B 00/B 00/B 00/B 00/B
MLS 016/028 012/038 023/045 025/045 027/048 026/048 027/047
23/J 00/B 00/B 00/B 00/B 00/B 00/B
4BQ 015/030 015/043 022/051 026/050 026/051 027/055 030/049
43/J 00/B 00/B 00/B 00/B 00/B 00/B
BHK 012/023 012/037 020/044 021/043 024/046 024/044 024/045
23/J 20/B 00/B 00/B 00/B 01/B 10/B
SHR 016/028 014/043 023/050 023/050 025/049 027/052 025/049
73/J 00/B 00/B 00/B 00/B 00/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST FRIDAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 1, 10:29 PM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1029 PM MST THU MAR 1 2007 MTZ028>042-056>058-063>068-WYZ098-099-030530- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1029 PM MST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT AND FRIDAY SNOW SHOWERS WILL MOVE ACROSS MUCH OF SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING TONIGHT. SOME OF THE SNOW SHOWERS WILL PRODUCE MODERATE TO HEAVY SNOW OVER SOUTHERN AREAS. MOST LOCATIONS SHOULD EXPECT LESS THAN AN INCH OF SNOW ACCUMULATION FROM SNOW SHOWERS TONIGHT. HOWEVER...A BAND OF HEAVIER SNOW OVER BIG HORN AND SHERIDAN COUNTIES WILL PRODUCE UP TO TWO INCHES OF SNOW. A FEW AREAS ALONG THE EASTERN SLOPES OF THE BIG HORNS WILL HAVE LOCALLY HIGHER AMOUNTS. HEAVIER SNOW IS ALSO EXPECTED TO OCCUR IN THE BIG HORN MOUNTAINS IN NORTH CENTRAL WYOMING TONIGHT AND FRIDAY...WHERE TOTAL SNOW ACCUMULATIONS OF 10 TO 12 INCHES OF SNOW WILL BE POSSIBLE BY LATE FRIDAY MORNING. GUSTY SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO DEVELOP EARLY FRIDAY NIGHT IN THE LIVINGSTON AREA AND THE BEARTOOTH FOOTHILLS...INCLUDING NYE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH WILL CONTINUE SATURDAY MORNING IN THE LIVINGSTON AREA AND THE BEARTOOTH FOOTHILLS...INCLUDING NYE. THESE WINDS ARE EXPECTED TO DECREASE IN THESE AREAS BY LATE SATURDAY AFTERNOON...THOUGH GUSTY WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:34 AM MST | Snow and Blowing Snow Advisory | BYZ | Carter, Fallon | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.